All Title Author
Keywords Abstract


WARFARIN TOXICITY PRESENTING AS RUPTURED OVARIAN TUMOUR WITH HEMOPERITONEUM: A CASE REPORT

DOI: 10.7439/ijbar.v3i3.334

Full-Text   Cite this paper   Add to My Lib

Abstract:

Warfarin, a coumarin derivative, is commonly used in prevention and treatment of thromboembolic events in various clinical situations. Although, a safe drug, its toxicity may result into intraperitoneal bleeding. Warfarin induced intraperitoneal bleeding is dose dependent and may have fatal outcome. A case is reported here, who presented with massive intraperitoneal haemorrhage secondary to warfarin toxicity. She had undergone mitral valve replacement six months before the episode. Clinical and imaging suggested a pelvic mass mimicking ruptured ovarian tumour. Her prothrombin time INR was 1.1 at the time of admission. Emergency laparotomy revealed a large organised blood clot in the pouch of Douglas extending to adnexal region, mimicking ruptured ovarian tumour. Warfarin was withdrawn for few days. Patient was transfused with fresh frozen plasma and fresh whole blood. Post operative recovery was uneventful. Warfarin in low dose was restarted for thromboembolic prophylaxis.

Full-Text

comments powered by Disqus

Contact Us

service@oalib.com

QQ:3279437679

微信:OALib Journal